Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 26, 2018, 4:26 AM CST. It took effect at Dec 26, 2018, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 4:26 AM CST (10:26 UTC)
- In effect from
- Dec 26, 2018, 10:00 AM CST
- Expired
- Dec 26, 2018, 2:01 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
503 WWUS74 KMAF 261026 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 426 AM CST Wed Dec 26 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 7 AM CST /6 AM MST/ THURSDAY FOR THE GUADALUPE MOUNTAINS, EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, AND REEVES COUNTY AND THE UPPER TRANS PECOS... .An upper level storm system will begin to move through the region today and tonight, resulting in high winds through the Guadalupe Mountains and adjacent plains. NMZ027-TXZ258-262200- /O.UPG.KMAF.HW.A.0028.181226T1800Z-181227T1200Z/ /O.NEW.KMAF.HW.W.0033.181226T1600Z-181227T1300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 326 AM MST Wed Dec 26 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST THURSDAY... * TIMING...From 9 AM this morning to 6 AM MST Thursday. * WINDS...Today...Southwest 30 to 50 mph with gusts to around 70 mph. Tonight...West 35 to 55 mph with gusts to around 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-TXZ057-058-262200- /O.NEW.KMAF.HW.W.0033.181226T1600Z-181227T1300Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 426 AM CST Wed Dec 26 2018 /326 AM MST Wed Dec 26 2018/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 7 AM CST /6 AM MST/ THURSDAY... * TIMING...From 10 AM CST /9 AM MST/ this morning to 7 AM CST /6 AM MST/ Thursday. * WINDS...Today...Southwest 25 to 35 mph with gusts to around 60 mph. Tonight...Southwest 30 to 40 mph with gusts to around 60 mph. * IMPACTS...Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-262200- /O.NEW.KMAF.WI.Y.0019.181226T1600Z-181227T1300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 426 AM CST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CST THURSDAY... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 AM CST Thursday. * TIMING...From 10 AM this morning to 7 AM CST Thursday. * WINDS...Today...Southwest 25 to 35 mph. Stronger at higher elevations. Tonight...West 25 to 35 mph with gusts to around 50 mph. Stronger at higher elevations. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
887 WWUS74 KMAF 262001 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 201 PM CST Wed Dec 26 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CST /6 AM MST/ THURSDAY FOR THE GUADALUPE MOUNTAINS, HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS AND EDDY COUNTY PLAINS... ...WIND ADVISORY IN EFFECT UNTIL 7 AM CST FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR... .An upper level storm system will move over New Mexico tonight and promote strong westerly winds in the Guadalupe Mountains, higher elevations of the Davis Mountains, and over Eddy County in southeast New Mexico. In addition, slightly lesser westerly winds will affect the Van Horn area and Highway 54 corridor. TXZ057-271030- /O.CAN.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/ /O.NEW.KMAF.WI.Y.0020.181226T2001Z-181227T1300Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 201 PM CST Wed Dec 26 2018 /101 PM MST Wed Dec 26 2018/ ...WIND ADVISORY IN EFFECT UNTIL 7 AM CST /6 AM MST/ THURSDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until 7 AM CST /6 AM MST/ Thursday. The High Wind Warning has been cancelled. * TIMING...Until 7 AM CST /6 AM MST/ Thursday. * WINDS...Southwest 25 to 35 mph with gusts to around 55 mph. * IMPACTS...Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ058-262115- /O.CAN.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/ Reeves County and Upper Trans Pecos- Including the city of Pecos 201 PM CST Wed Dec 26 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Warning. Although westerly winds will rise to 25 to 30 mph at times through tonight, strong, damaging winds are no longer expected. Therefore, the High Wind Warning has been cancelled. $$ TXZ074-271030- /O.UPG.KMAF.WI.Y.0019.000000T0000Z-181227T1300Z/ /O.EXA.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 201 PM CST Wed Dec 26 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CST THURSDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect until 7 AM CST Thursday. The Wind Advisory is no longer in effect. * TIMING...From 10 AM this morning to 7 AM CST Thursday. * WINDS...West 35 to 45 mph with gusts to around 65 mph in the higher elevations of the Davis Mountains. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-028-TXZ258-271030- /O.CON.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, and Pine Springs 101 PM MST Wed Dec 26 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY... * TIMING...From 9 AM this morning to 6 AM MST Thursday. * WINDS...Southwest to west 35 to 55 mph with gusts to around 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 5:33 PM CST, 10 hours 53 minutes earlier.
Area forecast discussion, Dec 25, 5:33 PM CST, 10 hours 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
533 PM CST Tue Dec 25 2018
.DISCUSSION...
&&
.AVIATION...
Expect to see low clouds and fog return overnight with MVFR/IFR
conditions spreading across the area. Once conditions go down
probably will stay that way until sometime Wednesday morning
before improvement.
&&
.PREV DISCUSSION... /issued 225 PM CST Tue Dec 25 2018/
DISCUSSION...
Low level moisture has returned to the region, as evidenced by dense
fog over portions of the forecast area this Christmas morning.
Low level winds will back and increase tonight due to height/
surface pressure falls ahead of an upper trough approaching from
southern California. So expect low clouds and fog to spread
rapidly westward this evening/overnight. This will keep low
temperatures on the mild side, but set the stage for precipitation
late tonight/Wednesday. Think only light rain will be possible
through Wednesday morning, but elevated instability with
increasing deep layer lift could result in a few thunderstorms
Wednesday afternoon, especially over the Permian Basin. We may
even see a strong to marginally severe storm with hail or strong
wind gusts due to modest low level instability, steep mid level
lapse rates, and at least 40kt 0 to 6km Bulk Shear. Will
continue to mention this in the Hazardous Weather Outlook.
The upper trough will move over the region, and with the atmospheric
column cooling beneath it, expect precipitation in the Guadalupe
Mountains to change to snow. There could be an inch or so of
accumulation, but strong westerly winds, the warm ground, and
marginally cool air temperatures will likely prevent much more
than that. Will also issue a High Wind Watch for the Guadalupe
Mountains as strong mid level westerly winds are expected to mix
down from around 26/18Z until 27/12Z. It will be windy over much
of the rest of the forecast area Wednesday, but not nearly as
strong as in the Guadalupes. Temperatures will be on the mild
side most places Wednesday morning/afternoon as westerly downslope
winds aid warming. Despite a Pacific front moving across the
region Wednesday night in the wake of the upper trough,
temperatures will still be a little above normal most locations
Thursday too, due to more westerly downslope winds.
Another upper trough will approach the region at the end of the
week, and possibly give us another chance of precipitation Friday/
Saturday, along with much colder air Friday afternoon north/
areawide Friday night. Precipitation may fall as rain or snow
over portions of southeast New Mexico and the northern Permian
Basin Friday afternoon, and all snow south into the Permian Basin
Friday night and Saturday. There is still some disagreement
amongst models on the amplitude/timing of this upper trough so
will not go with very high chances just yet. Another upper
trough is progged to approach the region late this weekend/early
next week, but there is more disagreement on it's evolution. We
could see more precipitation chances, but it does appear it will
be colder into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 55 67 40 57 / 30 50 10 0
Carlsbad 43 58 37 55 / 10 40 0 0
Dryden 52 72 42 65 / 10 20 10 0
Fort Stockton 50 68 40 60 / 10 10 0 0
Guadalupe Pass 41 47 32 47 / 0 50 0 0
Hobbs 46 59 32 55 / 20 30 0 0
Marfa 38 59 27 55 / 0 10 0 0
Midland Intl Airport 54 66 40 58 / 20 40 0 0
Odessa 53 65 39 58 / 20 40 0 0
Wink 49 65 36 60 / 10 20 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Wednesday morning through late Wednesday
night for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Wednesday morning through late Wednesday
night for Guadalupe Mountains.
&&Hazardous weather outlook, Dec 25, 11:40 AM CST, 16 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1140 AM CST Tue Dec 25 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1140 AM CST Tue Dec 25 2018 /1040 AM MST Tue Dec 25 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy fog is possible Wednesday morning. Snow is possible Wednesday in the Guadalupe Mountains with one inch or less accumulation expected. A High Wind Watch is in effect for Wednesday afternoon through Wednesday night for the Guadalupe Mountains. Strong to marginally severe thunderstorms are possible Wednesday, especially across the Permian Basin. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:26 AM CST | High Wind Warning | MAF | 32 hr | |
| Dec 26, 12:16 PM CST | Special Weather Statement | MAF | Andrews, Ector, Gaines | 44 min |
| Dec 26, 1:00 PM CST | Special Weather Statement | MAF | Crane, Dawson, Martin, Midland | 45 min |
| Dec 26, 1:37 PM CST | Special Weather Statement | MAF | Borden, Dawson, Glasscock, Howard, Martin, Midland and 1 more | 38 min |
| Dec 26, 1:43 PM CST | Special Weather Statement | MAF | Andrews, Brewster, Crane, Ector, Gaines, Pecos and 1 more | 47 min |
| Dec 26, 2:01 PM CST | Wind Advisory | MAF | 22 hr | |
| Dec 26, 2:23 PM CST | Special Weather Statement | MAF | Borden, Glasscock, Howard, Mitchell, Reagan, Scurry and 1 more | 52 min |
| Dec 26, 2:29 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 31 min |
| Dec 26, 2:33 PM CST | Severe Thunderstorm Warning | MAF | Borden, Glasscock, Howard, Mitchell, Reagan, Scurry | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.